Connecticut, 2013Damaging Wind in Connecticut, September 12, 2013
September 12, 2013 · NWS OKX · 1 event in 1 county or zone
A line of showers and thunderstorms, with embedded severe thunderstorms, formed along a cold front as it pushed through the Northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms, with embedded severe thunderstorms, formed along a cold front as it pushed through the Northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 12, 3:33 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 12, 3:33 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT THU SEP 12 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE TRI-STATE TONIGHT...FOLLOWED
BY HIGH PRESSURE BUILDING IN THROUGH SATURDAY NIGHT...THEN SLIDING
OFFSHORE SUNDAY. ANOTHER COLD FRONT MOVES THROUGH THE REGION
SUNDAY NIGHT...WITH HIGH PRESSURE THEN TAKING HOLD OF THE
NORTHEAST FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM FOR NE
NJ/LOWER HUDSON VALLEY/S CT. DID NOT INCLUDE NYC/LONG ISLAND AT
THIS TIME DUE TO INFLUENCE OF MARINE LAYER. WILL CONTINUE TO
MONITOR THIS AND ADJUST THE WATCH LATER IF NEEDED.
OUTSIDE OF AREAS WITH ONGOING CONVECTION OR MARINE
INFLUENCE...CURRENTLY HAVE 1500-3000 J/KG OF CAPE...THIS COUPLED
WITH 0-6 KM BULK SHEAR FORECAST TO INCREASE TO 30-40
KT...APPROACHING 700-500 HAP SHORTWAVE...AND THE RIGHT REAR
QUADRANT OF A 125+ KT 250 HPA JET STREAK BUILDING OVER THE AREA
WARRANTS THE WATCH BOX OUTSIDE OF AREAS EXPERIENCING A MARINE
INFLUENCE...WITH MAIN THREAT GUSTY WINDS.
ALSO...WITH HIGH PRECIPITABLE WATERS...HAVE THE THREAT FOR
LOCALLY HEAVY RAINFALL INTO THE EARLY MORNING HOURS...BEFORE
SUPPORTING 700-500 HPA SHORTWAVE LIFTS TO THE NE. REFER TO THE
HYDRO SECTION OF THE AFD FOR DETAILS.
FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES...WITH VALUES FORECAST TO BE AROUND 5 DEGREES ABOVE
NORMAL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A DEEP TROUGH BUILDS OVER THE NE U.S. THROUGH FRIDAY NIGHT. OTHER
THAN MAYBE SOME LINGERING SHRA OVER FAR EASTERN ZONES FRIDAY
MORNING...IT SHOULD BE MAINLY DRY WITH NW LOW LEVEL FLOW DRYING
OUT THE LOW LEVELS. WILL SEE SOME INSTABILITY DRIVEN
CLOUDS...ESPECIALLY OVER THE INTERIOR BY FRIDAY AFTERNOON IN
RESPONSE TO THE LOW-MID LEVEL COLD POOL BEGINNING TO BUILD INTO THE
CWA. ISOLATED SPRINKLES ALSO CANNOT BE COMPLETELY RULED OUT...BUT
CONFIDENCE IS NOT HIGH ENOUGH TO REFLECT IN THE FORECAST AT THIS
TIME. FRIDAY NIGHT SHOULD BE DRY WITH MINIMAL CLOUD COVER...AFTER
INSTABILITY CLOUDS DISSIPATE WITH THE LOSS OF SOLAR HEATING.
FOR HIGHS FRIDAY USED A BLEND OF MIXING DOWN FROM AROUND 850 HPA
WITH NAM 2-METER TEMPERATURES AND A BLEND OF MAV/MET GUIDANCE. IT
WILL BE NOTABLY COOLER AND LESS HUMID THAN TODAY. HIGHS SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR.
FRIDAY NIGHT WILL FEATURE LOWS 5-10 DEGREES BELOW NORMAL BASED ON
A BLEND OF MAV/MET GUIDANCE. RIGHT NOW IT APPEARS THAT DECOUPLING
IS LIKELY ONLY ACROSS DEEPER VALLEYS TO THE N/W OF NYC...SO HAVE
KEPT TEMPERATURES OVER EASTERN LONG ISLAND A TAD ABOVE GUIDANCE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
RELATIVELY QUIET PERIOD THIS WEEKEND THROUGH NEXT WEEK. SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST SAT...WITH THE CENTER OF THE HIGH
THEN PUSHING EAST AND PASSING JUST SOUTH OF THE AREA SUNDAY. UPPER
LEVEL TROUGH SWINGS ACROSS THE NORTHEAST SAT...WITH A ZONAL FLOW
ALOFT SETTING UP BRIEFLY SUNDAY BEFORE THE NEXT TROUGH. THIS PATTERN
SHOULD KEEP DRY CONDITIONS IN THE FORECAST THROUGH SUNDAY NIGHT. A
RUSH OF COLD AIR ADVECTION WILL SEE 850MB TEMPS DROP INTO THE LOWER
SINGLE DIGITS FOR THE FIRST PART OF THE WEEKEND...RESULTING IN WELL
BELOW NORMAL HIGHS SAT AND LOWS SAT NIGHT. CLEARING SKIES AND LIGHT
WINDS SHOULD LEAD TO DECENT RADIATIONAL COOLING SAT NIGHT...AND WITH
FORECASTED LOWS CURRENTLY JUST A FEW DEGREES ABOVE RECORD
LOWS...COULD SEE THE LOWS EVEN INCH CLOSER TO THE RECORDS. AS THE
RETURN FLOW SETS UP SUNDAY...TEMPS BEGIN TO INCREASE...THOUGH STILL
REMAINING BELOW NORMAL.
THE BEST CHANCE FOR ANY PRECIP...AND NOT EVEN LOOKING THAT GREAT AT
THE MOMENT...IS WITH A WEAK COLD FRONT LATE SUNDAY NIGHT INTO EARLY
MONDAY MORNING. AS THE UPPER LEVEL TROUGH DROPS INTO NEW ENGLAND...A
SHORTWAVE ROUNDING THE BASE MAY BRING ENOUGH FORCING TO AREAS MAINLY
NORTH OF THE NYC METRO AREA TO TRIGGER SOME ISO SHOWERS. SLIGHT
DIFFERENCES IN THE TIMING BETWEEN THE GLOBAL MODELS...BUT GENERALLY
CONSENSUS IS BETWEEN 06Z AND 18Z MONDAY.
UPPER LEVEL RIDGING AND A VERY BROAD...STRONG SURFACE HIGH SET UP
FOR THE REMAINDER OF THE WEEK...PRODUCING DRY AND QUIET CONDITIONS.
A BRIEF SHOT OF CAA BEHIND THE FRONT MONDAY WILL SEND TEMPS BACK
5-10 DEGREES BELOW NORMAL. AS THE HIGH SLIDES TO THE EAST OFFSHORE
AND THE RETURN FLOW SETS UP ONCE AGAIN...TEMPS WILL INCREASE FOR THE
LATTER PART OF THE WEEK.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
HIGH IMPACT AVIATION WEATHER DAY TODAY...
UPSTREAM SYSTEM ACROSS WRN PA TIMED BY STLT/RADAR/LIGHTNING/MODELS
TO REACH THE CITY ARPTS AROUND 23Z. THEREFORE A WINDOW FROM 23-03Z
FOR HEAVIEST ACTIVITY AND TSTMS TNGT. TIMING LATER ACROSS ERN TAF
SITES.
RESIDUAL -RA AND MVFR FOLLOWS. ALTHOUGH THERE COULD BE SOME
CLEARING BEFORE SUNRISE...BEST CHC OF RAPID CLEARING ATTM IS IN
THE 12-14Z PERIOD. VFR FOR THE REMAINDER OF FRI.
WINDS GENERALLY S BECOMING W THIS EVE AND NW OVERNIGHT. WINDS WILL
BE ERRATIC IN AND NEAR TSTMS...WITH HIGHER GUSTS LIKELY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z.
KJFK FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE 23Z.
KLGA FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z...HOWEVER THE HIGHEST PROB IS N AND W OF THE ARPT.
KTEB FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z.
KHPN FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z.
KISP FCSTER COMMENTS: BRIEF POCKETS OF CIGS BLW 1500 FT POSSIBLE
THRU 3Z.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN-FRI NGT...VFR WITH NW WINDS 15-25KT.
.SAT...VFR WITH LGT NW WINDS.
.SUN...VFR WITH LGT WINDS.
.MON...CDFNT WITH WINDS SHIFTING TO THE NW. A SPRINKLE POSSIBLE
BUT MAINLY VFR.
.TUE...VFR.
&&
.MARINE...
HAVE EXTENDED THE SCA FOR HAZARDOUS SEAS FOR ANZ 350/353 THROUGH
FRIDAY AFTERNOON. COULD SEE SOME OCCASIONAL GUSTS TO 25 KT BY LATE
AFTERNOON...BUT CONFIDENCE IN THIS IS NOT HIGH ENOUGH TO WARRANT
CONVERSION TO REGULAR SCA AT THIS TIME. OTHER WATERS WILL SEE
WINDS INCREASE TO 10-15 KT WITH GUSTS UP TO 20 KT...WITH MAYBE
SOME OCCASIONAL GUSTS TO 25 KT NEAR SHORE BY LATE FRIDAY
AFTERNOON. ONCE AGAIN CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT SCA
AT THIS TIME.
THERE IS SOME POTENTIAL FOR ANY GUSTS TO 25 KT ON ALL WATERS AND
SEAS TO AT LEAST 5 FT FOR ANZ 350/353 TO LINGER INTO FRIDAY NIGHT.
CONFIDENCE IS NOT HIGH ENOUGH TO HAVE HEADLINES AT THIS TIME.
SATURDAY-TUESDAY...SUB-SCA CONDITIONS ON ALL WATERS WITH A FAIRLY
WEAK PRESSURE GRADIENT RESIDING OVER THE AREA THROUGH THE COMING
WEEK. WINDS INCREASE SLIGHTLY SUNDAY AHEAD OF THE NEXT COLD
FRONT...BUT GUSTS SHOULD NOT EXCEED 20 KTS AND SEAS 4 FT.
&&
.HYDROLOGY...
1/3 TO JUST UNDER 1 INCH OF BASIN AVERAGE QPF IS EXPECTED AHEAD
OF/WITH A COLD FRONTAL PASSAGE THROUGH TONIGHT. LOCALLY HIGHER
AMOUNTS ARE POSSIBLE WITH ANY TRAINING THUNDERSTORMS. THIS MAY
ALSO CAUSE MINOR URBAN/POOR DRAINAGE FLOODING AND POSSIBLY SMALL
STREAM FLOODING AS WELL...AS WELL AS A VERY LOCALIZED FLASH FLOOD
THREAT.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THE TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT FRIDAY
FOR ANZ350-353.
&&
SYNOPSIS...JC/MALOIT/SEARS
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JC/SEARS
AVIATION...JMC
MARINE...JC/MALOIT/SEARS/DW
HYDROLOGY...MALOIT
EQUIPMENT...Hazardous weather outlook, Sep 12, 12:24 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT THU SEP 12 2013
CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-131730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
124 PM EDT THU SEP 12 2013
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>074-078-079-176-177-131730-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
124 PM EDT THU SEP 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-131730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
124 PM EDT THU SEP 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-178-179-131730-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
124 PM EDT THU SEP 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MALOIT
In the hours before
Local storm report, Sep 12, 6:52 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
752 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD DUMONT 40.95N 73.99W
09/12/2013 BERGEN NJ SKYWARN SPOTTER
WASHINGTON AND GRAND ROAD CLOSED NORTH AND SOUTH BOUND
DUE TO FLOODING.
&&
JPLocal storm report, Sep 12, 6:55 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD RIDGEWOOD 40.98N 74.11W
09/12/2013 BERGEN NJ SKYWARN SPOTTER
WATER RESCUES ON HOPE AND SRPING WATER ROADS. BOAT
REQUESTED BY POLICE TO HANDLE WATER RESCUES.
&&
JPLocal storm report, Sep 12, 6:57 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
757 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLASH FLOOD WALDWICK 41.01N 74.13W
09/12/2013 BERGEN NJ SKYWARN SPOTTER
HOUSE FLOODED ON DORA AVENUE. FIRE DEPARTMENT
RESPONDING TO PUMP OUT WATER.
&&
JPLocal storm report, Sep 12, 6:58 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
758 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLASH FLOOD PARAMUS 40.95N 74.07W
09/12/2013 BERGEN NJ SKYWARN SPOTTER
NJ ROUTE 17 CLOSED NORTHBOUND DUE TO FLOODING NORTH OF
CARLO TO RIDGEWOOD AVENUE.
&&
JPLocal storm report, Sep 12, 7:00 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
800 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD GLEN ROCK 40.96N 74.13W
09/12/2013 BERGEN NJ SKYWARN SPOTTER
WATER RESCUES AT RODNEY AND WALDEN STREETS.
&&
JPSpecial weather statement, Sep 12, 7:03 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
803 PM EDT THU SEP 12 2013
NYZ078>081-130100-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
803 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTINGTON...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AROUND AN INCH AN HOUR...IS OCCURRING WITH
THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7340 4087 7346 4094 7350 4095 7349
4094 7344 4091 7341 4096 7339 4093 7335
4093 7328 4091 7321 4093 7316 4097 7317
4098 7312 4097 7274 4080 7264 4080 7272
4078 7274 4074 7302 4070 7320 4070 7324
JCThunderstorm Wind, Middlesex
- When
- September 12, 7:04 PM EST
- Where
- Middlesex County, Middletown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.550, -72.650
Numerous trees reported down around the town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 12 to 13, 2013$10 million · 5 events
- Flash Flooding in Texas, September 12, 2013$4.0 million · 4 events
- Flash Flood in Wyoming, September 12, 2013$1.5 million · 1 event
- Damaging Winds in Pennsylvania, September 12, 2013$296,000 · 50 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, September 12, 2013$87,000 · 61 kt wind · 39 events
- Flash Flooding and Flood in New Hampshire, September 12, 2013$275,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Ohio, September 12, 2013$165,000 · 50 kt wind · 5 events
- Damaging Winds in New Jersey, September 12, 20131 injured · $50,000 · 56 kt wind · 10 events
- Damaging Winds and Lightning Strikes in Pennsylvania, September 12, 20131 injured · $37,000 · 53 kt wind · 9 events
- Damaging Winds in Maryland, September 12, 2013$14,000 · 52 kt wind · 12 events
- Damaging Winds and Lightning Strikes in New Jersey, September 12, 2013$16,000 · 52 kt wind · 6 events
- Flash Flooding and Damaging Winds in New York, September 12, 201350 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479326.